MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202263
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an acl procedure, the biosure peek 7 x 25mm screw broke while being implanted.The broken screw was removed from the patient with tweezers.The procedure was completed with a smith and nephew back up device using the originally drilled bone hole and leaving no void in the patient.There was a delay less than 30 minutes and no further complications were reported.Patient's status is fine.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found that the tip of the anchor seems to be missing a piece.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the raw material strength requirements and storage requirements are specified, and each lot must be accompanied by a material certificate of analysis.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11: d4, d9, h4: device returned, lot number, mfg and exp dates updated.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number 50911271 on the label.A section on the proximal end of the screw has been chipped away from being in contact with a sharp instrument such as a grasper.Based on the condition of the product material found during visual inspection, additional material testing is not required.An evaluation of the image provided by the customer found that the tip of the anchor seems to be missing a piece.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification, found that the raw material strength requirements and storage requirements are specified and each lot must be accompanied by a material certificate of analysis.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE PK 7 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22144207
Report Number1219602-2025-01347
Device Sequence Number7487341
Product Code MBI
UDI-Device Identifier03596010621610
UDI-Public3596010621610
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Catalogue Number72202263
Device Lot Number50911271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/03/2025
08/15/2025
10/13/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/07/2025
08/20/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale